Treatment of tuberculosis (TB) in persons coinfected with HIV has become increasingly complex during the past decade. We describe the factors that complicate anti-TB therapy in a large observational cohort of HIV-infected persons in the United States. Among 367 HIV-infected patients with 372 episodes of culture-confirmed TB, 44.1% had injection drug use as a mode of HIV transmission. Hepatic disease was present at the time of TB diagnosis or during anti-TB therapy for 91 episodes (24.5%). Elevation at least twice the upper limits of normal of aminotransaminases was observed during the first month of anti-TB therapy in 116 (31.2%) of the episodes. The most commonly reported adverse effects occurring during therapy were rash (27.8%), nausea (26.2%), leukopenia or neutropenia (20.2%), diarrhea (19.3%), vomiting (18.5%), and elevated temperature (>101.5°F [38.6°C], 16.9%). Prescription of a rifamycin and a medication known to interact with rifamycins occurred during 270 (72.6%) episodes. Because HIV-infected patients with TB often have underlying complicating conditions, such as hepatic disease, and are treated with medications that may have toxicities and cause drug-drug interactions, we recommend that clinicians pay careful attention to these factors when treating coinfected patients.